|HIV COINFECTED WITH HEP B TOE NAIL FUNGUS
Sep 22, 2012
I am effected by both Hep B and HIV. I also am desparetly tryng to get rid of a nasty to nail fungus. I hear Lamisil is very harsh on the liver - though my numbers are great I dont want to be in danger by using lamisil. What are alternative treatments for toe nail fungus or will I be ok taking lamisil?
| Response from Dr. McGovern
Liver enzyme abnormalities occur in about 3% of people taking lamisil.
It is reasonable to discuss this further with your doctor. I would also check you liver function tests before you considering starting to see if they are near normal range. If so, and you are on treatment for hepatitis B and HIV (eg, Truvada or Atripla) then I think it would be reasonable to try.
Be aware that you should go in about every few months for testing of LFTs.
Also be aware that signs of liver irritation include right upper quadrant pain in your stomach, nausea, fatigue and loss of appetite.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.